Please use this identifier to cite or link to this item:
|Title:||Identification of discontinuous coefficients in elliptic problems using total variation regularization||Authors:||Chan, Tony F.
Tai, Xue Cheng
|Keywords:||DRNTU::Science::Mathematics::Analysis||Issue Date:||2003||Source:||Chan, T. F., & Tai, X. C. (2003). Identification of discontinuous coefficients in elliptic problems using total variation regularization. SIAM Journal on Scientific Computing, 25(3), 881–904.||Series/Report no.:||SIAM journal on scientific computing||Abstract:||We propose several formulations for recovering discontinuous coefficients in elliptic problems by using total variation (TV) regularization. The motivation for using TV is its well-established ability to recover sharp discontinuities. We employ an augmented Lagrangian variational formulation for solving the output-least-squares inverse problem. In addition to the basic output-least-squares formulation, we introduce two new techniques for handling large observation errors. First, we use a filtering step to remove as much of the observation error as possible. Second, we introduce two extensions of the output-least-squares model; one model employs observations of the gradient of the state variable while the other uses the flux. Numerical experiments indicate that the combination of these two techniques enables us to successfully recover discontinuous coefficients even under large observation errors.||URI:||https://hdl.handle.net/10356/102806
|ISSN:||1095-7197||DOI:||10.1137/S1064827599326020||Rights:||SIAM Journal on Scientific Computing @ 2003 Society for Industrial and Applied Mathematics (SIAM). The journal's website is located at http://siamdl.aip.org/vsearch/servlet/VerityServlet?KEY=SIAMDL&smode=results&sort=rel&maxdisp=25&threshold=0&pjournals=SIAMDL%2CMMSUBT%2CSJADAY%2CSMJMAP%2CSMJCAT%2CSJCODC%2CSJDMEC%2CSJISBI%2CSJMAAH%2CSJMAEL%2CSJNAAM%2CSJOPE8%2CSJOCE3%2CSIREAD%2CTPRBAU&possible1=Identification+of+discontinuous&possible1zone=article&OUTLOG=NO&viewabs=SJOCE3&key=DISPLAY&docID=1&page=0&chapter=0.||Fulltext Permission:||open||Fulltext Availability:||With Fulltext|
|Appears in Collections:||SPMS Journal Articles|
Updated on Sep 6, 2020
Updated on Jan 25, 2021
Page view(s) 5768
Updated on Jan 26, 2021
Updated on Jan 26, 2021
Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.